Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

I have a slightly dilated left atrium, please help

Hi, I'm a 25 y/o male and i work in a call center for 3 years now. I take supervisor calls and there are times when i get irritated for the past 2 months when the left side of my chest(feels like my heart, from my left breast upto its side) will hurt and it usually last for 10-15 mins, there are also time for 2 months now that when i smoke my right and sometimes left chest hurts.

I had chest xray, 2-d echo, ecg and stress test and the results were all negative though my 2-d echo states that i have a slightly dilated left atrium. I am taking Vastarel and Polinerv E with lecithin for a week now, as prescribed by my doctor, but just a while ago when i get mad with a customer, my left chest hurt again.

I still smoke sometimes there are times when my chest will feel ok but there are times when it will feel heavy.

I also have these feeling at times at night after I eat wherein my middle chest would feel heavy and will have palpitaions and shortness of breath. Like i feel im dying, Im not sure whats on happening to me. I dont know what to do anymore? please help
Asked On : Fri, 11 Mar 2011
Answers:  1 Views:  468
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HealthcareMagic forum.

As you have been diagnosed with enlarged left atrium, the size of the enlargement is very important in accessing the severity of it.

I advice you to try and quit smoking as it is the main cause for your symptoms, the heart is under stress when oxygen levels fall , which happen with smoking, also we all know smoking leads to tremors , palpitations ,etc, you could start with nicotine gums and slowly stop this habit.
If you feel this heaviness and palpitations, try deep breathing exercises and meditate as well, avoid getting anxious or losing temper , as again this puts the heart into stress.
also avoid coffee, tea, etc, minimize them
This will surely help you, continue your medicines .
Answered: Fri, 11 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor